Indian Journal of Critical Care Medicine
Medknow Publications on behalf of the Indian Society of Critical Care Medicine
Vol. 10, No. 3, 2006, pp. 193-196
Bioline Code: cm06027
Full paper language: English
Document type: Research Article
Document available free of charge
Indian Journal of Critical Care Medicine, Vol. 10, No. 3, 2006, pp. 193-196
© Copyright 2006 Indian Journal of Critical Care Medicine.
Diabetic ketoacidosis associated with atypical antipsychotic drug, clozapine treatment: Report of a case and review of literature|
Pillai L, Husainy SMK, Ramchandani K
Atypical antipsychotic drugs are associated with metabolic disturbances like weight gain, type 2 diabetes hyperglycaemia and dyslipedemia, which can result in serious health risk in patients. Diabetic ketoacidosis resulting in serious metabolic acidosis, occurring in a schizophrenic patient on treatment with clozapine is being reported to draw attention this association. Frequent monitoring of the blood sugar and lipids is advised before and during therapy with atypical antipsychotic drugs.
Atypical antipsychotics, clozapine, diabetic ketoacidosis lactic acidosis, respiridone
Alternative site location: http://www.ijccm.org/